Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 120, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2007, 2:57 PM CDT for Montgomery County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 12, 2007, 3:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:45 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 12, 2:45 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT TUE JUN 12 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. NEXT IMPULSE DROPPING SOUTHWARD FROM UPPER TROF WILL MOVE INTO NORTHERN SECTIONS OF GEORGIA LATER THIS AFTN/EVENING AND MOVE INTO SOUTHERN SECTIONS BY MIDNIGHT. THIS IMPULSE WILL TRIGGER ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE EASTERN SECTIONS OF ALABAMA AND THIS ACTIVITY COULD LAST PAST MIDNIGHT. OTHER ISOLATED STRONG/SEVERE STORMS OCCURRING ACROSS SOUTH-CENTRAL SECTIONS. REST OF THE FORECAST AREA WILL REMAIN PARTLY CLOUDY. OVERNIGHT LOWS IN THE 60S. WEDNESDAY AND THURSDAY...UPPER LOW TO OUR NORTHEAST WILL SLOWLY BUILD WESTWARD AND PIVOT. ANY IMPULSES THAT MOVE SOUTHWARD WILL STAY WELL TO OUR EAST. AT THIS POINT WILL INCLUDE SMALL POPS ACROSS THE EXTREME EASTERN SECTIONS ON WEDNESDAY WHERE AIR MASS IS MOIST AND UNSTABLE...THEN A SLIGHT CHANCE FROM INTERSTATE 65 EASTWARD ON THURSDAY AS LOW LEVEL MOISTURE SHIFTS WEST. HIGHS ON WEDNESDAY UPPER 80S EAST TO LOWER 90S WEST...THEN ON THURSDAY MIDDLE 80S EAST TO AROUND 90 WEST. OVERNIGHT LOWS IN THE 60S. FRIDAY AND FRIDAY NIGHT...MODELS INDICATE WEAK BOUNDARY SHIFTING FROM EAST TO WEST ACROSS THE AREA. IN ADDITION...MOISTURE CONVERGENCE WILL INCREASE. FOR NOW WILL GO A CHANCE OF THUNDERSTORMS EAST AND A SLIGHT CHANCE WEST...MAINLY DURING THE PEAK HEATING OF THE AFTERNOON. HIGHS UPPER 80S EAST TO LOWER 90S WEST. OVERNIGHT LOWS IN THE 60S. .LONG TERM...SATURDAY THROUGH TUESDAY. UPPER RIDGE WILL BUILD ACROSS THE AREA ON SATURDAY AND THEN GRADUALLY SHIFTS TO OUR EAST BY LATE SUNDAY. EXPECT DRY CONDITIONS WITH TEMPERATURES WARMING. SOUTHERLY FLOW WILL INCREASE ON MONDAY AND MONDAY NIGHT ALLOWING MOISTURE TO INCREASE. WILL GO WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY. UPPER TROF WILL DEEPEN TO OUR WEST ON TUESDAY AND A COLD FRONT WILL APPROACH FROM THE WEST. WILL FORECAST A CHANCE OF SHOWERS AND THUNDERSTORMS AREA-WIDE ON TUESDAY. HIGH TEMPERATURES EARLY IN THE PERIOD FROM UPPER 80S TO LOWER 90S EAST TO 90 TO 95 ELSEWHERE...THEN IN THE 80S ON TUESDAY DUE TO MORE CLOUDS AND INCREASED RAIN CHANCES. OVERNIGHT LOWS MAINLY IN THE 60S. && .AVIATION...18Z TAF DISCUSSION. NO WIDESPREAD AREAS OF IMPACT WEATHER EXPECTED OVER THE NEXT 24 HOURS...BUT THERE ARE A COUPLE SMALL ISSUES TO KEEP AN EYE ON. HAZE REMAINS A BIT OF A PROBLEM...ESPECIALLY AROUND ANB. HAVE GONE WITH A LARGELY PERSISTENCE BASED FORECAST FOR THE HAZE. VISIBILITY RESTRICTIONS SHOULD REACH THEIR PEAK AROUND 11-13Z...AND (EXCEPT FOR PERHAPS ANB) SHOULD REMAIN IN THE MVFR CATEGORY AT WORST. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. AT THIS TIME...I DONT SEE ANY ONE LOCATION WITH ANY MORE THAN A 20-30 PERCENT CHANCE OF RAIN. HAVE THEREFORE LEFT THUNDERSTORMS OUT OF THE TAFS FOR NOW...BUT MAY NEED TO AMEND THINGS ONCE STORMS DO DEVELOP. SHORTWAVE ENERGY DROPPING SOUTHWARD FROM THE VIRGINIAS INTO THE SOUTHEAST STATES COULD ACTUALLY CAUSE THUNDERSTORMS TO DEVELOP/CONTINUE LONGER THAN TYPICAL INTO THE EVENING AND OVERNIGHT HOURS. LOCATIONS WITH THE BEST CHANCES STORMS (AND POSSIBLE EVENTUAL AMENDMENTS) ARE ANB...MGM...AND TOI. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 87 65 85 67 / 20 10 10 20 10 ANNISTON 67 87 65 86 68 / 20 10 10 20 10 BIRMINGHAM 68 90 66 88 68 / 10 10 10 20 10 TUSCALOOSA 68 92 67 90 68 / 10 0 10 10 10 CALERA 68 90 64 88 69 / 10 10 10 10 10 AUBURN 66 85 63 83 67 / 20 20 10 20 10 MONTGOMERY 69 91 66 90 69 / 20 10 10 20 10 TROY 69 91 65 87 68 / 20 10 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 50
Hazardous weather outlook, Jun 12, 12:35 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT TUE JUN 12 2007 ALZ011>015-017>050-131735- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1235 PM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE EAST AND SOUTHEAST. THE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DIME TO NICKLE SIZE HAIL AND WIND GUSTS OF 45 TO 65 MPH. THE BEST CHANCE OF STRONGER STORMS WILL BE NEAR AND SOUTH OF I-85...WHERE THE BEST MOISTURE AND INSTABILITY WILL EXIST. AN UPPER LEVEL IMPULSE AND HEATING OF THE DAY WILL PROVIDE THE MAIN LIFT FOR THUNDERSTORMS. THEREFORE...THE STORMS WILL MOST LIKELY OCCUR BETWEEN 1 PM AND 8 PM. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER UPPER LEVEL IMPULSE WILL MOVE SOUTHWARD ACROSS CENTRAL GEORGIA ON THURSDAY. THIS IMPULSE MAY KICK OFF SOME THUNDERSTORMS ACROSS EAST ALABAMA. THE BEST CHANCE FOR A STRONG THUNDERSTORM WILL BE NEAR THE ALABAMA GEORGIA STATE LINE FROM NOON UNTIL 8PM. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON SOUTHEAST. 16
In the hours before
Special weather statement, Jun 12, 2:03 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 203 PM CDT TUE JUN 12 2007 ALZ044-121945- MONTGOMERY- 203 PM CDT TUE JUN 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 245 PM CDT... AT 158 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES EAST OF TALLAPOOSA RIVER WATER PLANT...MOVING SOUTH AT 10 TO 15 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JRA
Local storm report, Jun 12, 2:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL E MONTGOMERY 32.35N 86.28W
06/12/2007 E1.75 INCH MONTGOMERY AL AMATEUR RADIO
NUMEROUS HAIL REPORTS VIA HAMS...NICKEL TO GOLF BALL.
TAYLOR ROAD AND ATLANTA HIWAY, AT UAM, WIND LAKES,
EASTDALE. INCREASING GOLF BALL SIZE HAIL EASTSIDE OF
MONTGOMERY.
&&
MBAERLocal storm report, Jun 12, 2:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL ECLECTIC 32.64N 86.03W
06/12/2007 E0.50 INCH ELMORE AL AMATEUR RADIO
SANTUCK AREA 3W OF ECLECTIC
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:30 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 30 min |
| Jun 11, 9:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 50 min |
| Jun 11, 9:59 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 18 min |
| Jun 12, 4:27 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 33 min |
| Jun 12, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 31 min |
| Jun 12, 2:13 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 47 min |
| Jun 12, 2:42 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 18 min |
| Jun 12, 2:43 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 47 min |
| Jun 12, 3:26 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 19 min |
| Jun 12, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 42 min |
| Jun 12, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.